IDEAS home Printed from
   My bibliography  Save this paper

Cascades of Alternating Smooth Bifurcations and Border Collision Bifurcations in a Family of Discontinuous Linear-Power Maps


  • Laura Gardini

    () (DESP, University of Urbino Carlo Bo, Urbino, Italy)

  • Roya Makrooni

    () (Faculty of Mathematical Sciences, Shahid Beheshti University, Tehran, Iran)

  • Iryna Sushko

    () (Institute of Mathematics, National Academy of Sciences of Ukraine, Kyiv, Ukraine)


In this work we investigate dynamics of a family of one-dimensional discontinuous linear-power maps. This family in the continuous case associated with Nordmark systems has been studied by many authors. Recently, also the discontinuous case has been considered, in which the map has a vertical asymptote giving rise to new kinds of bifurcations. In the considered family, a transition from invertible to non-invertible map may lead abruptly to chaos, and the role of organizing center in the parameter space is played by a particular codimension-two bifurcation point related to this transition and to a ‡ip bifurcation. The interplay between smooth bifurcations and border collision bifurcations is described explaining the peculiar periods of attracting cycles appearing due to nonstandard cascades of bifurcations. Robust unbounded chaotic attractors characteristic for certain parameter ranges are also described. We provide proofs of some properties of the considered map, however, complete description of its rich bifurcation structure is still an open problem.

Suggested Citation

  • Laura Gardini & Roya Makrooni & Iryna Sushko, 2016. "Cascades of Alternating Smooth Bifurcations and Border Collision Bifurcations in a Family of Discontinuous Linear-Power Maps," Gecomplexity Discussion Paper Series 201603, Action IS1104 "The EU in the new complex geography of economic systems: models, tools and policy evaluation", revised Mar 2016.
  • Handle: RePEc:cst:wpaper:201603

    Download full text from publisher

    File URL:
    File Function: First version, 2016
    Download Restriction: no

    References listed on IDEAS

    1. Makrooni, Roya & Abbasi, Neda & Pourbarat, Mehdi & Gardini, Laura, 2015. "Robust unbounded chaotic attractors in 1D discontinuous maps," Chaos, Solitons & Fractals, Elsevier, vol. 77(C), pages 310-318.
    Full references (including those not matched with items on IDEAS)


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:cst:wpaper:201603. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Fabio Ceccarani). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.